MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM08060
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The sample was returned to the manufacturer for inspection/evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 02/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a stent graft placement procedure, the red safety lock allegedly had broken.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned, and the outer part of the safety lock slider was found separated from the inner part of the safety slider at the welding joint; the stent was found correctly loaded, and the system was correctly locked inside grip.Based on the investigation of the provided information, the investigation is closed as confirmed for separation of the safety slider at the welding joint so that deployment was not possible.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The ifu state: 'prior to covered stent deployment, unlock the red safety lock by pressing down and pulling it back towards the end of the grip from the locked position into the unlocked position.Ensure that the red safety lock is completely retracted and that the symbol for the unlocked position is fully visible.' the ifu further state: 'after removal from the packaging, verify that the safety lock is in the locked position.Examine the packaging and delivery system to determine whether there is any damage or whether the sterile barrier has been compromised.Do not use the device if any of these conditions are observed.' h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned, and the outer part of the safety lock slider was found separated from the inner part of the safety slider at the welding joint; the stent was found correctly loaded, and the system was correctly locked inside grip.Based on the investigation of the provided information, the investigation is closed as confirmed for separation of the safety slider at the welding joint so that deployment was not possible.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use state: 'prior to covered stent deployment, unlock the red safety lock by pressing down and pulling it back towards the end of the grip from the locked position into the unlocked position.Ensure that the red safety lock is completely retracted and that the symbol for the unlocked position is fully visible.' the instructions for use further state: 'after removal from the packaging, verify that the safety lock is in the locked position.Examine the packaging and delivery system to determine whether there is any damage or whether the sterile barrier has been compromised.Do not use the device if any of these conditions are observed.' h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the safety slider broke before deployment so that a deployment was not possible.Reportedly, damage was not identified before use.The system was withdrawn, and another product was used for treatment.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20522349
Report Number9681442-2024-00372
Device Sequence Number9105440
Product Code PFV
UDI-Device Identifier00801741106293
UDI-Public(01)00801741106293(17)260215(10)ANJP2288
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Catalogue NumberAVSM08060
Device Lot NumberANJP2288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer01/16/2025
02/11/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/28/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale